Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have vasculitis. Got diarrhea, sore mouth, loss of appetite and decreased vitamin D 3 levels. Worried

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
Hi it started on holiday my 13 year old son has vasculitis and was admitted to hospital ! Came home and on and off he has had diahorea sickness constant sore mouth no appetite and now getting skinny . He had bloods done at doc s which came back borderline liver vitamin d and bones ? He had them repeated today and will get them next week should I be worried he has changed from being so fit to being lethargic and pale . He is 5 ft 4 and weighs on day 6 ,7 then couple days later 6.13 doesn't seem to go over it ??? He also has wpw
Posted Fri, 22 Feb 2013 in General Health
Answered by Dr. Praveen Tayal 8 hours later
Thanks for posting your query.
The recurrent diarrhea and a decreased vitamin D 3 levels can cause the symptoms that he is having.
I would advise that you support his body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen. Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement his diet with some Vitamin C - 1000 mg daily and consider giving some immune boost type of tea such as Echinacea which is readily available at most supermarkets. You can also get Vitamin D supplements prescribed from his physician.
I expect his symptoms to gradually level off and improve over the next week or two. In the meantime, try not to worry about this and focus on maintaining good health as I have recommended with diet, fluid intake and exercise as well as adequate sleep (7-9 hours per night).
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Have vasculitis. Got diarrhea, sore mouth, loss of appetite and decreased vitamin D 3 levels. Worried 17 hours later
But this has being going on since XXXXXXX 2012
Answered by Dr. Praveen Tayal 7 hours later
Thanks for writing again.
If the problem is persistent for more than six months then hormonal imbalances like thyroid problem needs to be considered. It s best to consult an endocrinologist for a detailed evaluation.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor